Rejection of organ & Side effects of medication

Knee Replacement after Kidney Transplant

Hello Guys,

After my kidney transplant I experienced rejection of my new kidney so the doctors tried and succeeded in stopping the rejection by giving me very heavy doses of anti rejection drugs intravenously. However, the side effects of this medication resulted in me losing the calcium from my joints especially my knees. So I'm now waiting for a knee replacement. I wonder who else has experienced this kind of thing. Hopefully not too many.

 

 

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Keep us posted... We love to hear success stories!

  • Hello Everyone, 

    I am back after a very long time because I couldn't get hold of a computer what with the lockdown in London,UK. Thank you Claudia and Kidneyboy for your helpful replies. Yes I was on Hemodialysis for six years 2010-2016. From the third year I started noticing something was going wrong in my feet which eventually turned into full blown Peripheral Neuropathy. At present the knee op is pretty much in the air because of the coronavirus but it will happen soon I'm sure! God Bless The UK National Health Service and its staff they are working so hard at the moment and sime kiterally dyeing for us.

    You guys may be right this knee problem might also be a result of dialysis, afterall it is a massive intervention in the body three times a week for 4-5 hours! Thanks for your good wishes Guys, may we all keep healthy and may Nature help us all,

    Keep well, Keep safe,

    Flower

  • Hi Flower Raza, 

    So sorry to hear about what you are going through.  I am a few months shy of my 3 year anniversary of a kidney-pancreas transplant and, thankfully, have not experienced rejection.  However, 5 months ago, I had to have the first of two operations of a spinal fusion due to my L4 disintegrating.  My surgeon had stated he sees this (disintegration) a lot in renal patients who have been on dialysis.  Not sure if you actually had to do dialysis or not, but this could've been the start of the deterioration of your knee, perhaps along w/ the anti-rejection drugs?  I'm not saying it definitely is, but in my case it was along w/ natural deterioration.

    Good luck to you and I hope the knee replacement at least relieves the pain for you and helps you to walk better again!

    • I am not sure if you had to endure dialysis, but the mechanism that causes bone density loss is caused by para-thyroidism from the inability to flush phosphorus from the body. These little green dots on the thyroid gland get inflamed and steal calcium from bones and teeth, redistributing it randomly thoughout the body.

      There is evidence of steroid-induced osteoporosis, however this comes after long term use. I do hope and pray you have success and return to good health soon.

      N.Y. State info on Steroid Use

       

      Osteoporosis and Steroid Medications
      Osteoporosis and Steroid Medications
This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Latest Activity

Mushfequr posted a discussion
9 hours ago
Mushfequr posted a discussion via Latest Activity on TransplantFriends.com
9 hours ago
Kidneyboy replied to Anna Smith's discussion Appetite suppressant?
Sunday
Kidneyboy replied to Anna Smith's discussion Appetite suppressant? via Latest Activity on TransplantFriends.com
Sunday
More…

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients